savella & zoloft

Discussion in 'Fibromyalgia Main Forum' started by kittycamcj, Jul 17, 2009.

  1. kittycamcj

    kittycamcj New Member

    my doctor wants me to cut the 100mg of zoloft to 50mg for a week, than stop, before i can take the savella. i'm nervous because i have been taking zoloft for 2 years and it works for me, it would be nice not to take an anti-drepressant that makes you gain weight. even though i take 75mg of lyrica i would like to stop that too. the doctor says you can take swavella and lyrica together, but why take both. i would appreciate any feedback you have.
    thanks,
    carol
  2. willruthie1965

    willruthie1965 New Member

    I switched right over but am having crying spells. I hope in the long run this savella will work for me.
  3. jenndill

    jenndill New Member

    My doc wanted me to stop the zoloft too. I was worried. 100mg a day cut to 50 a day for 1 week then 50 every other day. I couldn't do it. I was tearful again and a screaming banchee. I really felt bad for my family and coworkers. I started the zoloft again and still taking the sevella. probley not the smartest thing to do right now but I can't live with myself acting and feeling like that. I am seeing a new rheumy and he has some different ideas. We are awaiting blood work.
    I also wanted to say that I am a nurse and I watched a seminar re: sevella. That doc said when taking lyrica and sevella is the best combination. lyrica in the morning and sevella at night.
    I was taking lyrica but i gained about 25 pounds in a short time. It did help me but weight gain depressed me lol.
    Good luck, hope i helped in some way
  4. right now I went off lyrica but plan to go back on soon. MY dr also said its ok to take both lyrica and savella, although I am so leary of a new med and side effects.
  5. nah.stacey

    nah.stacey Member

    Savelly may work LIKE an antidepressent but it is NOT. I started Savella on July 1st after cold turky of Lyrica. MONTH FORM HHHHEEEELLLLL. The after i got the Savella up to level I thought hey I can sart taking down my Effexor, if they work the same I shoudl be OK.
    NNNNNNOOOOOOPPPPPPEEEEEEE. Weepiing whining, ANGER, near suicial. I highly recomment waiting till the ssavella is fully entrenched in you system before you do anything drastic.

    Pleas wait a bit. Please.
    Nah.stacey
  6. hensue

    hensue New Member

    are you taking effexor still or on the savella?
    thanks
    hensue
  7. JLH

    JLH New Member

    Years ago, I took Zoloft as a preventative for my miagraines. I really helped. Then when I retired, so did my most of my headaches! Then my insurance quit paying for Zoloft so I had to quit taking it. I now take Cymbalta.

    My 38 year-old daughter also have FMS and CFS. Her doc tried her on Savella and she only took it for a couple weeks. She experienced such bad side effects that she quit it and told me to NEVER take it. (I was planning on asking my doc about it on my next visit.)

    If the Zoloft is working for you, why do you want to take Savella -- or is it your doc wanting you to try it?

    Oh, I took Neurotin for years, then when Lyrica came out, I tried it. I had to stop it due to the side effects. I'm now back on Neurotin.

  8. nah.stacey

    nah.stacey Member

    Hensue,
    I'm on Savella 200mg daily, Lyrica 200 mg daily, and I'm weaning down off the Effexor 150mg daily

    I take the Effexor every other day now. I hope to be off it by the middle of Nov. Yes Im taking it down that slow. I don't want to throw myself into a funk.

    The new pain Dr. I have wants me off a lot of the things I'm taking and I'm trying but I'm scared to quit a few of them since it has taken me this long to get the level of comfort I get from them.

    I will keep you posted. The one important thing I did learn though was that you can take Savella and Lyrica at the same time. It really makes a difference. It's like they enhance each other.


    Just a thought, I wouldn't go completely off Zoloft until you work up the Savella. My Dr. told me that since they aren't in the same family you won't be overdosing. I only know that once you are off the Zoloft and not on the Savella yet, you will be mighty miserable. I did it on July 1st and it was the worst month of my life.

    Good luck with yours,
    Nah.stacey
    [This Message was Edited on 10/27/2009]
  9. sportsmom628

    sportsmom628 New Member



    Carol,

    I am on Savella and abilfy (low dose 2.5 mg), and I am feeling alot better than I did. I have severe depression, and I was in a depression mode I could not get out of, so my Doc switched me to this.
    I have been on the Savella for approx. 1 1/2 mos. and the abilify approx. 3 weeks. And the crying spells are far and few between comapared to everyday, the moodiness in much better, the wanting to get out of bed (when not hurting so bad) has gotten better.
    You might want to ask your Doc. about this combination. I know meds don't work the same for everyone but the abilify might just be what you need in place of the Zoloft. I was on lyrica before and didn't help except swell me up, so I hadn't been on any of these for approx. 2 months before he put me on these meds.
    One side effect was hot flashes, which I already had in the 1st place Thank You very much, boy was it it bad! BUT after a couple of weeks it has gotten much better.
    Just an option and opinion.

    Good Luck,
    Gina


    [This Message was Edited on 10/27/2009]
  10. Sandyz

    Sandyz New Member

    I just started the savella 6 days ago. I am on 100 mg of zoloft and my doctor said it was ok to take the too together. He is a doctor from the Fm and Fatigue Centers so he is very good. I am having a very hard time with the savella however. I have so many side effects and the zoloft just seems to take it worse. I take the savella first in the morning with food. An hour later a take my zoloft and then I get the headache from hell. The two for me are not going together at all! I am going to have to drop one of them and I think it will be the savella. I was really looking for something that give me more pain relief but the side effects of fast heartbeat, higher blood pressure, headache, sweating and just not feeling good aren`t worth it.